kth records from discrete distributions
Anna Dembinska and
Fernando López-Blázquez
Statistics & Probability Letters, 2005, vol. 71, issue 3, 203-214
Abstract:
Dziubdziela and Kopocinski (Zastosowania Matematyki 15 (1976) 187-190) introduced a definition of kth records as a strictly increasing sequence of kth largest observations yet seen. Later in the literature appeared another definition of kth records which allowed ties between succesive kth record values. These two definitions are considered to be equivalent. This note shows that it is not true if the underlying distribution is discrete. Also a third definition is possible: weak kth records. We investigate properties of the distribution of kth records from discrete distributions in the three cases.
Keywords: kth; records; Discrete; distribution; Geometric; and; geometric; tail; distributions (search for similar items in EconPapers)
Date: 2005
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(04)00302-5
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:71:y:2005:i:3:p:203-214
Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01
Access Statistics for this article
Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul
More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().